Couldn't find what you looking for?

TRY OUR SEARCH!

I have been on the Nuvaring for about eight months now. I have loved the convenience of it, but I have been getting a strange rash on my face. The rash has been on my face since August, and I have never had anthing like it before. It is on my eye, nose and around my mouth. I have been to two doctors and neither believed it was Nuvaring related but I think it is an odd coincidence. One physician said it was the change of weather and the other said it could be dermatitis and prescribed antibiotics. Now that i am on antibiotics, I still have the rash and my birthcontrol is useless anyway. Help!!!

Thanks!

ps. I was also on acutane earlier this year; could that be to blame?

Loading...

I tried getting on birth control 2 years ago and i had a severe allergic reaction. My eyes swelled up, i had a rash all over my face and neck. I quit taking the pill but the hormones stayed in my system, it took a year for the hives to quiet down. Everytime I got my period the rash would reappear. I never thought it could be the hormones in birth control. I saw doctors and asked if that could be a trigger and they all said probably not. They treated me for eczema and seasonal allergies etc. Nothing helped except for steroid shots. So now I tried the ring and after 2 and half weeks I wake up with swollen eyes and a rash on my face Just like 2 years ago. So I'm thinking that it is very possible to be allergic to hormones. I would quit taking any hormonal forms of bc, try the copper IUD. And maybe drink lots of water and go for runs to try to flush those hormones out of your system.
Reply

Loading...

I also had "dermititis" on my face. It was mostly on my cheek but I also get red spots on my chin and near my hairline. I was told it was periodic dermatitis and given an antibiotic to use daily.....I gained about 5lbs.
Reply

Loading...

I starting using NuvaRing after my son was born. I loved it BUT i was getting a rash and hives off and on all over. I went to doc and could figure it out. It was horrible and i lived on cortisone and benedryl but neither helped. Then i came across a post about contraceptives and reactions - sure enough i took that sucker out an all better! I'm allergic to one of the ingredients (hormone?) can't rm. which one but I took Mircette for years earlier. So the NuvaRing is great but it has many faults too. Take it out and see if you get better.
Reply

Loading...

I developed eczema on my hands and feet while on Nuvaring. I also had blood clots that caused a stroke. My doctors think the stroke was due tot he nuvaring. I was sick with sinus infections for month and experienced depression while on nuvaring too. I loved the convenience, but I'm obviously not on it and anymore.
Reply

Loading...

How long till you got better?
Reply

Loading...

Is anyone still experiencing this problem? I have been on nuva for over a year and have never had an issue until last month. I developed a red, itchy rash under my left eye. It often is really dry and flaky. A second spot emerged on the left side of my face on my chin line. The rashes seemed to get better when I took the ring out for my period, but now that I have a new ring in, the rashes seem to be getting worse again. I called my obg and they basically said I was imagining it, and my pcp just prescribed prednisone to see if it would help. I'm super frustrated and have two weddings to attend the next two weekends. Help?!
Reply

Loading...

Yes- when I would take the ring out, the rashes on my face would go away. I watched it for three months. Done with the ring!!!
Reply

Loading...

Hi— this same thing happened to me too- I’ve been on the ring for about two years and the last four months I’ve been getting rashes on my face just like the ones you described- they started under my eye and went away and came back again and again, now they move from my chin to my forehead - it just occurred to me today it may be from the NuvaRing. Can you tell me what happened/ if you figured out if the ring was causing it?
Reply

Loading...

I know exactly what is going on with all of you. I was on BC pills for so long and eventually it caused an intense rash on my face known as perioral dermatitis. I tried the IUD and it helped but had so so many side effects it was crazy. I tried LoLoestrin pills next and the RASH CAME BACK. Now i have no choice but to try this nuvaring. The world of birthcontrol is screwed up is all I can say.
Reply

Loading...